MAUDE Adverse Event Report: DEPUY MITEK LLC US CLEVER HOOK LEFT; SKIN/TISSUE HOOK

DEPUY MITEK LLC US CLEVER HOOK LEFT; SKIN/TISSUE HOOK
Catalog Number 214641
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.This complaint device was received and evaluated.Visual and functional investigation confirms that jaw is not operational.It appears as though the spring that facilitates the actuating of the jaw is broken contributing to this failure.This complaint can be confirmed.A batch record review has been conducted for this lot of devices that were manufactured in 2014 and the results indicate that in this batch of product there were no anomalies or discrepancies in the manufacture of this lot and therefore there is no internally assignable cause for the reported problem.Further, a review into the mitek complaints system revealed no other complaints for the batch number of the 30 devices.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
The instrument was new.The surgeon has used cleverhook alot before.The "mouth" of the instrument broke and could not close properly.Unknown surgery date.With same like product, extended the surgery 10 minutes.

Brand Name
CLEVER HOOK LEFT
Common Device Name
SKIN/TISSUE HOOK
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7744246
Report Number1221934-2018-53104
Device Sequence Number1365182
Product Code NBH
UDI-Device Identifier10886705004225
UDI-Public10886705004225
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/19/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number214641
Device Lot Number14B03
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2015
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/19/2014
Initial Report FDA Received Date08/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1